MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-018
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Biocompatibility (2886)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of the device being missized, the patient going into vtach, low blood pressure, and patient death "days" later due to complications of a myocardial infarction was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2020, the physician attempted to close a ventricular septal defect with a 9-vsd-musc-014 lot # 6243914 but the device prolapsed through the defect.It was mis-sized, never released and removed from the patient¿s body.The physician then decided to try a larger size, a 9-vsd-musc-018 lot # 6119716 but this device also slipped through the defect and was mis-sized.The physician re-sheathed the 18mm device and removed it from the patient.During the procedure the patient became unstable.The patient experienced vtach twice and also had to be temporarily paced.The patient's blood pressure dropped very low.The patient was sent back to icu while the cardiology team discussed next steps for the patient.The patient died days later.The physician does not attribute the death to the procedure or the device.The patient was very ill and the physician states the cause of death was due to complications of a myocardial infarction.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9875863
Report Number2135147-2020-00106
Device Sequence Number11482609
Product Code MLV
UDI-Device Identifier00811806011851
UDI-Public00811806011851
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number9-VSD-MUSC-018
Device Catalogue Number9-VSD-MUSC-018
Device Lot Number6119716
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR